MAUDE Adverse Event Report: CONMED LARGO HALL ORALMAX ELITE HIGH SPEED DRILL; SAW, POWERED, AND ACCESSORIES

CONMED LARGO HALL ORALMAX ELITE HIGH SPEED DRILL; SAW, POWERED, AND ACCESSORIES
Catalog Number PRO7000DE
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the device, pro7000de, hall oralmax elite high speed drill, was being used during an unknown procedure on an unknown date when it was reported, ¿unit overheating even though we have changed out the bur guards multiple times.¿.There was no report of injury, medical intervention, or hospitalization for the user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Evaluation by r&d found that the unit was tested prior to decontamination and failed the three minute, no load, full speed temperature testing (exceeded 115f).After decontamination, the device was retested and passed with a max temperature of 105f at the upper end of the hand piece body; no fault found after decontamination.R&d suspects that the customers sterilization dry cycle is not long enough to completely dry out the inside of the device; this can cause large amounts of heat to be generated quickly during use.The pm was also overdue.A device history record review found a non-conformance however it is not related to the manufacture of the product.The service history was reviewed and found a similar failure mode to this complaint.A two-year review of complaint history revealed there has been a total of 95 complaints, regarding 99 devices, for this device family and failure mode.During this same time frame 3,132 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.03.Per the instructions for use, the user is advised to not ¿peel pack¿ handpieces for sterilization.An eight (8) minute minimum dry cycle must be run on all equipment and attachments every time the product is sterilized.Failure to use a dry cycle on the products may lead to reduced product performance or premature product failure.The ifu also advises the user that failure to follow the specified service interval could result in reduced instrument performance or overheating of the handpiece.Overheating can lead to possible burn injury to the patient or medical personnel.Additionally, the recommended service interval for this device is 6 months.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
HALL ORALMAX ELITE HIGH SPEED DRILL
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key19403696
Report Number1017294-2024-00063
Device Sequence Number7744429
Product Code HAB
UDI-Device Identifier10845854040904
UDI-Public(01)10845854040904(11)230131
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPRO7000DE
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2024
Supplement Date Received by Manufacturer06/21/2024
Initial Report FDA Received Date05/28/2024
Supplement Report FDA Received Date07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic